Alert archive / Pennsylvania / Areal Flood Advisories in 2011
Areal Flood Advisory 54, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Jun 21, 2011, 9:37 PM EDT for Monroe County, Pennsylvania. It was in force for 116 min.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2011, 9:37 PM EDT (01:37 UTC)
- Expired
- Jun 21, 2011, 11:33 PM EDT
- In force
- 116 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
County Monroe County, PA
The radar
The Binghamton radar (KBGM), 138 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1939 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jun 21, 8:14 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 21, 8:14 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 814 PM EDT TUE JUN 21 2011 .SYNOPSIS... A WARM FRONT SOUTHWEST OF OUR AREA TONIGHT WILL MOVE GRADUALLY NORTHEASTWARD INTO OUR REGION WEDNESDAY...AND STALL WEDNESDAY NIGHT THROUGH THURSDAY. A COLD FRONT IS FORECAST TO PASS THROUGH THE MID ATLANTIC REGION AROUND FRIDAY. A WARM AND SOMEWHAT UNSTABLE AIRMASS IS EXPECTED FOR THE WEEKEND...BUT HIGH PRESSURE TAKING SHAPE OVER THE GREAT LAKES DURING THE WEEKEND IS FORECAST TO MOVE EASTWARD INTO OUR AREA BY EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... CONDITIONS WERE NOT UNSTABLE ENOUGH TO GET SHOWERS AND THUNDERSTORMS GOING THIS AFTERNOON...ALTHOUGH A FEW CUMULUS TRIED TO BUILD AND A FEW ISOLATED AND VERY WEAK CELLS WERE NOTED ON RADAR...MAINLY NORTH. A FEW HEAVY SHOWERS AND SOME THUNDERSTORMS OCCURRED NORTH OF OUR AREA OVER THE CATSKILLS AND SANK SOUTHWARD. PRECIPITATION OCCURRED IN OUR AREA THIS MORNING WITH THE WAVE ASSOCIATED WITH THE MCS FROM THE OHIO VALLEY. TODAY LOOKED LIKE THE TRANSITION DAY...AS IT WAS MORE UNSTABLE THAN MONDAY AND MOISTURE WAS ACCUMULATING. WITH NEGATIVE VORTICITY ADVECTION AND WITH NO REAL FORCING EARLY TONIGHT...PRECIPITATION CHANCES WERE CUT BACK FOR MUCH OF TONIGHT, ESPECIALLY EAST, AS WERE SKY COVER GRIDS. PERHAPS SOME CONVECTION CAN BE GENERATED AGAIN TO OUR WEST AND WILL MAKE IT INTO OUR WESTERN AREAS DURING THE OVERNIGHT PERIOD AS IT WEAKENS. MOS TEMPERATURES LOOKED DECENT AND WERE RELIED ON HEAVILY. CLOUD COVER MAY NOT INCREASE UNTIL AFTER MIDNIGHT, AND THAT MAINLY WEST...BUT TEMPERATURES SHOULD DROP INTO THE MID TO UPPER 60S IN MOST AREAS OVERNIGHT, EXCEPT NEAR 70 IN THE URBAN HEAT ISLAND SPOTS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... THE WARM FRONT MOVES SLOWLY EASTWARD LATE TONIGHT INTO WEDNESDAY. THERE STILL REMAINS THE POSSIBILITY THAT THE FRONT WILL NOT MAKE IT THROUGH THE ENTIRE REGION AND WILL INSTEAD STALL ACROSS THE FORECAST AREA. THE GUIDANCE DIFFERS ON THE LOCATION OF THE FRONT AND VARIES FROM BISECTING THE FORECAST AREA TO MAKING IT ALL THE WAY TO OUR NORTH. THIS WILL HAVE A DIRECT IMPACT ON TEMPERATURES AS THE AREAS TO THE SOUTH OF BOUNDARY WILL BE FULLY ENTRENCHED IN THE WARM SECTOR WHILE THE AREAS TO THE NORTH OF THE FRONT SHOULD REMAIN COOLER. THEREFORE, THERE STILL REMAINS LOWER CONFIDENCE THAN USUAL WITH RESPECT TO WEDNESDAYS FORECAST. ALSO, THERE WILL BE SOME CLOUDS STREAMING ACROSS WEDNESDAY AS THE REMNANTS OF AN MCS MOVES ACROSS PENNSYLVANIA AND PUSHES THEM OUT WAY. SEVERAL FACTORS MAY END UP LIMITING HEATING AT THE SURFACE AND WE HAVE KEPT TEMPERATURES MAINLY IN THE LOWER 80S FOR THE DAY. A TROUGH ON THE LEE SIDE OF APPALACHIANS LOOKS TO SET UP ACROSS OUR AREA AND COULD BE THE SOURCE OF LIFT NEEDED TO GET THUNDERSTORMS GOING IN THE AFTERNOON. VERTICAL SHEAR IS VERY LIMITED AND STORMS WILL LIKELY BE SLOW MOVERS AND MULTI CELLULAR IN NATURE. PRECIPITABLE WATERS ALSO BEGIN TO INCREASE AND RISE IN EXCESS OF 2 INCHES BY WEDNESDAY AFTERNOON/EVENING. WHEN PWATS GET OVER 2 INCHES IN JUNE IT INDICATES A DEPARTURE GREATER THAN 2SD OF NORMAL AND IS A GOOD INDICATOR THAT DEVELOPING STORMS WILL LIKELY BE EFFICIENT RAINMAKERS. THEREFORE, THE POTENTIAL FOR FLASH FLOODING WILL ALSO INCREASE. AS FAR AS FLASH FLOODING GOES, THE MOST PRONE AREAS REMAIN ACROSS NORTHERN AND CENTRAL NEW JERSEY AND THE SOUTHERN POCONOS. LATEST GUIDANCE SHOWS THE BULK OF THE PRECIPITATION STAYING OFF TO OUR NORTH AND WE HAVE DECIDED TO NOT ISSUE A FLOOD WATCH AT THIS TIME. SHOULD THE PRECIP SHIFT SOUTHWARD, WE WOULD BE MORE AT RISK AND WATCH MAY BE NEEDED. WE WILL CONTINUE TO MONITOR THIS. THE INCREASED MOISTURE WILL ALSO RAISE DEWPOINTS INTO THE UPPER 60S TO LOWER 70S FOR WEDNESDAY AND THURSDAY MAKING IT NOT ONLY HOT OUT BUT QUITE HUMID AS WELL. WEDNESDAY NIGHT WE SEE YET ANOTHER SHORTWAVE ROTATE AROUND THE MID LEVEL RIDGE, KEEPING SHOWERS AND THUNDERSTORMS IN THE FORECAST. BY THURSDAY, THE MID LEVEL RIDGE HAS STARTED TO MOVE EASTWARD, PLACING US IN A DEEP LAYER OF SOUTHWEST FLOW. SKIES SHOULD BE A LITTLE BIT CLEARER WITH WILL ALLOW FOR MORE SURFACE HEATING TO TAKE PLACE. TEMPERATURES SHOULD START TO RISE INTO THE MID TO UPPER 80S, WITH SOME LOWER 90S, ACROSS THE AREA. AGAIN, THERE WILL BE A CHANCE FOR SOME SHOWERS AND THUNDERSTORMS, MAINLY IN THE AFTERNOON. A COLD FRONT APPROACHES FOR FRIDAY WITH MORE SHOWERS AND THUNDERSTORMS POSSIBLE. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... LOTS OF FLOW ALOFT TO START AS THE UPPER MIDWEST TROF LIFTS INTO SE CANADA AND WEAKENS OVER THE WEEKEND WITH HEIGHTS AT 500 MB SLOWLY RISING-WARMING....SUGGESTING AT LEAST A TEMPORARY RESPITE FROM THE SHOWERY PATTERN. TEMPS: WARMER THAN NORMAL THROUGH AT LEAST SATURDAY BUT MAY COOL SLIGHTLY TO NEAR NORMAL NEXT SUNDAY MONDAY AND TUESDAY. QPF: MOST EVIDENT OPPORTUNITIES FOR RAINFALL APPEAR TO BE FRIDAY NIGHT-SATURDAY NIGHT WITH A PROBABLE DRIER PERIOD SHAPING UP SUNDAY AND MONDAY. CONFIDENCE: ABOVE AVERAGE THROUGH SUNDAY FOR TEMPS/QPF OPPORTUNITIES-TRENDS AS POSTED IN THE DETERMINISTIC 330 PM FCST. THEREAFTER...LOTS OF MODEL SPREAD ON SOLUTIONS FOR NEXT MONDAY-TUESDAY AND CONFIDENCE ON QPF IS MUCH BELOW AVG THEN. THE DAILIES BELOW... FRIDAY NIGHT THROUGH SATURDAY NIGHT...THE PRIMARY TROUGH ALOFT IN THE GREAT LAKES WILL SLOWLY WEAKEN NEWD INTO SE CANADA. THAT PROBABLY MEANS...MAINLY DIURNAL HEAT DRIVEN AFTERNOON-EVENING SHOWERS/SCT TSTMS IN THE WARM SECTOR AHEAD OF THE COOL FRONT. 12Z/21 EC AND GEFS SFC FRONTAL PASSAGE EVOLUTION DIFFER. ITS POSSIBLE MOST OF THIS 36 HOUR PERIOD WILL BE RAINFREE. SUNDAY/MONDAY...THE COOL FRONT SHOULD PASS OFFSHORE AND A RAINFREE LOW HUMIDITY PERIOD SHOULD OCCUR SUNDAY INTO MONDAY. THERE COULD BE SOME LEFTOVER SHOWERS IN THE MORNING IN THE SOUTHERN PART OF THE FORECAST AREA BUT CONFIDENCE IS LESS THAN AVERAGE ON THE POTENTIAL SHOWERS FOR EARLY SUNDAY. NEXT TUESDAY...LOW CONFIDENCE FORECAST AS MODEL SOLUTIONS VARY. ODDS AS OF THIS WRITING FAVOR AT LEAST DRY START BUT CAN SEE A SOGGIER SCENARIO IF A TROUGH ALOFT DEVELOPS OVERHEAD AS HINTED IN SOME OF THE MODEL MEMBERS. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. REST OF TONIGHT...VFR WITH PATCHES OF SCT-BKN CU. BKN TSTM CIRRUS OVERSPREADING FROM THE WSW LATER THIS EVENING. ISOLATED SHOWERS. LIGHT MAINLY S WIND OVERNIGHT. LOW PROBABILITY WAA SHOWERS/ISOLATED TSTMS DEVELOPING NEWD INTO A PORTION OF OUR FCST AREA TOWARD MORNING...ESP PHL SWWD. IF SKIES TEMPORARILY CLEAR AGAIN PREDAWN WED...THEN PATCHY MVFR/IFR FOG WOULD DEVELOP...ESP E PA AND DEL TAF SITES. CONFIDENCE ON IFR CONDS AND ANY CONVECTION AFTER 08Z IS BELOW AVG. WEDNESDAY...CONVECTION WILL PROBABLY PLAY A ROLE IN THE PHI CWA AIRSPACE...ESPECIALLY 15Z-22Z WHEN CLUSTERS OF TORRENTIAL RAIN PRODUCING TSTMS /PRECIPITABLE WATER ~2 INCHES/ DEVELOP EWD FROM MD SE PA TOWARD KPHL/KILG. GUSTY W WINDS TO 35 KTS AND BRIEF IFR CONDS EXPECTED NEAR A FEW OF THESE STORMS. FCST FOR NOW HAS 2SM SHRA CB WHERE BLV HIGHEST RISK OF HEAVIEST TSTMS...WHICH SHOULD BE THE SW EDGE OF OUR FCST AREA...CLOSER TO THE HIGHLY UNSTABLE HOT AIRMASS IN VA. WIND GENERALLY SSE AHD OF THE WFRONT PROBABLY SHIFTING SSW BEHIND THE WFNT LATER IN THE DAY. CONFIDENCE ON TSTM OCCURRENCE IS ABV AVG. OUTLOOK... MOSTLY MVFR IN HAZE AND OVERNIGHT PATCHY FOG. SCATTERED SHOWERS/TSTMS WILL PRODUCE BRIEFLY LOWER CONDITIONS WED NIGHT AND AGAIN THU...FRI AND POSSIBLY SAT AFTERNOONS. && .MARINE... NO HEADLINES. HIGH PRESSURE TO THE EAST AND A DEEP LOW WELL TO THE WEST WILL CONTINUE TO PRODUCE A SRLY FLOW ON THE WATERS. WIND SPEEDS WILL MOSTLY REMAIN AROUND 10 KTS...BUT OCNLY HIGHER. CONDITIONS SHOULD REMAIN MOSTLY SUB-SCA TONIGHT THROUGH THURSDAY. THERE IS THE POSSIBILITY FOR SOME SCA CONDITIONS LATER THU INTO FRI AS THE DEEP AND PERSISTENT FLOW MAY EVENTUALLY RESULT IN SOME 5 FT SEAS. SCATTERED SHOWERS/TSTMS WILL BRING LOCALLY HIGHER WINDS AND WAVES WED-FRI. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS.../KLINE/MEOLA NEAR TERM.../MEOLA SHORT TERM...MEOLA LONG TERM...DRAG AVIATION...DRAG/O'HARA MARINE...DRAG/O'HARA
Hazardous weather outlook, Jun 21, 3:53 PM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 353 PM EDT TUE JUN 21 2011 NJZ001-007>010-012-015-PAZ054-055-062-222000- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON- MONROE-NORTHAMPTON- 353 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS MAY PRODUCE STRONG WINDS, HAIL AND HEAVY RAINS ON WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ060-061- 067>071-222000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- 353 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS MAY PRODUCE STRONG WINDS, HAIL AND HEAVY RAINS ON WEDNESDAY EVENING AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-222000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 353 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS MAY PRODUCE GUSTY WINDS, HAIL AND HEAVY RAINS WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:31 AM EDT | Special Marine Warning | PHI | 59 min | |
| Jun 22, 8:39 AM EDT | Special Weather Statement | PHI | Morris, Sussex | 36 min |
| Jun 22, 9:31 AM EDT | Special Weather Statement | PHI | Morris, Sussex | 44 min |
| Jun 22, 3:07 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Ocean | 53 min |
| Jun 22, 3:59 PM EDT | Special Weather Statement | PHI | Mercer | 61 min |
| Jun 22, 3:59 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Monmouth, Ocean | 61 min |
| Jun 22, 4:06 PM EDT | Special Marine Warning | PHI | 84 min | |
| Jun 22, 4:09 PM EDT | Special Weather Statement | PHI | Sussex | 66 min |
| Jun 22, 4:17 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Salem | 58 min |
| Jun 22, 4:37 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex, Warren | 53 min |
| Jun 22, 4:39 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean, Somerset | 66 min |
| Jun 22, 4:53 PM EDT | Tornado Warning | PHI | Sussex, Warren | 37 min |
| Jun 22, 5:11 PM EDT | Tornado Warning | PHI | Hunterdon, Morris, Sussex, Warren | 34 min |
| Jun 22, 5:31 PM EDT | Tornado Warning | PHI | Monmouth, Ocean | 29 min |
| Jun 22, 5:43 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Somerset | 48 min |
| Jun 22, 2:15 AM EDT | Special Weather Statement | PHI | Berks, Chester, Delaware | 60 min |
| Jun 22, 2:57 AM EDT | Special Weather Statement | PHI | Delaware | 63 min |
| Jun 22, 3:05 AM EDT | Areal Flood Advisory | PHI | Chester, Delaware | 115 min |
| Jun 22, 4:13 AM EDT | Special Weather Statement | PHI | Carbon | 92 min |
| Jun 22, 6:32 AM EDT | Special Weather Statement | PHI | Delaware, Philadelphia | 58 min |
| Jun 22, 8:00 AM EDT | Special Weather Statement | PHI | Delaware, Philadelphia | 60 min |
| Jun 22, 1:48 PM EDT | Special Weather Statement | PHI | Berks | 57 min |
| Jun 22, 2:53 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Montgomery, Philadelphia | 67 min |
| Jun 21, 11:57 PM EDT | Special Weather Statement | PHI | Kent, Queen Anne's | 63 min |
| Jun 22, 12:40 AM EDT | Special Weather Statement | PHI | Caroline | 65 min |
| Jun 22, 12:55 AM EDT | Special Weather Statement | PHI | Cecil | 65 min |
| Jun 22, 1:05 AM EDT | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's, Talbot | 55 min |
| Jun 22, 1:29 AM EDT | Special Weather Statement | PHI | Cecil | 61 min |
| Jun 22, 1:47 AM EDT | Areal Flood Advisory | PHI | Caroline, Talbot | 105 min |
| Jun 22, 2:02 AM EDT | Special Weather Statement | PHI | Caroline | 58 min |
Nearby
Areal Flood Advisories in Pennsylvania, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.